Proton pump inhibitors and immunotherapy
Does anyone have information on if PPI affect the effectiveness of immunotherapy (specifically yervoy and optivo combo)? After my 1st infusion my liver enzymes were very high and was put on Prednisone (still tapering off before the next infusion) so I am weary of anything that might make my levels increase.
Interested in more discussions like this? Go to the Cancer Support Group.
@laura63m, you're wise to inquire about possible drug interactions. Were you able to talk to your oncologist or oncology pharmacist to find out if proton pump inhibitors may interfere with immunutherapy? How did the next infusion go?
You might want to look into adding cranberry to your intake. It is strange because cranberry is acidically very high, yet it has properties that cause it to act just the opposite.
Beware of using Prednisone, it is a steroid that dampens your immune system.
Hope you have read all this and fully understand.
OPDIVO and YERVOY can cause your immune system to attack normal organs and tissues in any area of your body and can affect the way they work. These problems can sometimes become severe or life-threatening and can lead to death. These problems may happen anytime during treatment or even after your treatment has ended.